Alert archive / Mississippi / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 381, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Nov 18, 2015, 3:41 AM CST for Lowndes County, Mississippi. It was in force for 47 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 18, 2015, 3:41 AM CST (09:41 UTC)
- Expired
- Nov 18, 2015, 4:28 AM CST
- In force
- 47 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Lowndes County, MS
The radar
The Columbus AFB radar (KGWX), 34 km from the middle of the area, began a volume at 09:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 18, 3:50 AM CST | TSTM WND DMG | 2 Ese Columbus Afb, MS | REPORT OF A TREE DOWN ON A HOUSE ON HIGHWAY 45 NEAR THE COLUMBUS AIR FORCE BASE. |
| Nov 18, 3:53 AM CST | TORNADO 0 | 2 Se Columbus Afb, MS | THIS BRIEF TORNADO TOUCHED DOWN JUST OUTSIDE OF COLUMBUS AFB ALONG HIGHWAY 45. ALONG THE PATH A FEW TREES WERE UPROOTED AND SEVERAL LARGE LIMBS WERE BROKEN OFF SOME TREES. THE TORNADO CROSSED SPRUILL RD THEN DISSIPATED. PATH LENGTH 2.2 MILES. MAX PATH WIDTH 50 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 18, 2:49 AM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 9.7 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1069 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 364 m²/s²
- 0-3 km storm-relative helicity
- 486 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
129
WUUS54 KJAN 180941
SVRJAN
MSC087-181045-
/O.NEW.KJAN.SV.W.0381.151118T0941Z-151118T1045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
341 AM CST WED NOV 18 2015
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN LOWNDES COUNTY IN NORTHEASTERN MISSISSIPPI...
* UNTIL 445 AM CST
* AT 341 AM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR WAVERLY...OR
NEAR COLUMBUS...MOVING NORTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
COLUMBUS AROUND 350 AM CST.
COLUMBUS AFB AROUND 355 AM CST.
STEENS AROUND 400 AM CST.
KOLOLA SPRINGS AROUND 405 AM CST.
CALEDONIA AROUND 415 AM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM CST FOR NORTHEASTERN
MISSISSIPPI.
LAT...LON 3355 8827 3334 8848 3352 8858 3353 8855
3355 8853 3353 8849 3353 8847 3356 8850
3360 8847 3362 8851 3366 8849 3367 8842
3369 8839 3369 8837 3372 8833 3374 8833
3374 8825
TIME...MOT...LOC 0941Z 212DEG 26KT 3350 8849
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
BYB1 follow-up statement
187
WWUS54 KJAN 181028
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
428 AM CST WED NOV 18 2015
MSC087-181037-
/O.CAN.KJAN.SV.W.0381.000000T0000Z-151118T1045Z/
LOWNDES MS-
428 AM CST WED NOV 18 2015
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN LOWNDES COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM CST FOR NORTHEASTERN
MISSISSIPPI.
LAT...LON 3355 8827 3334 8848 3352 8858 3353 8855
3355 8853 3353 8849 3353 8847 3356 8850
3360 8847 3362 8851 3366 8849 3367 8842
3369 8839 3369 8837 3372 8833 3374 8833
3374 8825
TIME...MOT...LOC 1025Z 212DEG 26KT 3379 8827
$$
BYBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 17, 9:15 PM CST, 6 hours 26 minutes earlier.
Area forecast discussion, Nov 17, 9:15 PM CST, 6 hours 26 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
915 PM CST TUE NOV 17 2015
.UPDATE...AREA RADARS WERE PICKING UP THE CONVECTIVE BAND OF
THUNDERSTORMS OVER WESTERN MISSISSIPPI PUSHING TO THE EAST. CURRENT
HI-RES MODELS HAS BEEN PERSISTENT WITH THE TIMING OF THE LINE MOVING
THROUGH THE CWA. CURRENTLY WE HAVE TORNADO WATCH IN EFFECT FOR MOST OF THE
REGION UNTIL 3 AM. LATEST NAM MODEL PUSHES THE FRONT END OF THE
CONVECTIVE LINE OUT OF THE ARKLAMISS PRIOR TO DAWN WEDNESDAY. CURRENT LOWS IN THE
LOWER 50S NORTHWEST TO LOWER 60S EAST LOOK TO BE ON TRACK./17/
./PREVIOUS DISCUSSION...350 PM CST TUE NOV 17 2015
.DISCUSSION...SQUALL LINE IMPINGING ON WESTERN SECTIONS OF THE CWA AT
THE MOMENT AND EXPECT IT TO CONTINUE SWEEPING EAST OVERNIGHT. BACK
EDGE OF PRECIP STILL EXTENDS AS FAR WEST AS EAST TX. RAINFALL
AMOOUNTS HAVE BEEN QUITE HEAVY OVER NORTH LA WITH REPORTS OF NEAR 3.5
INCHES TODAY IN SHV. THESE AMOUNTS WERE EXPECTED AND SHOULD SEE
AMOUNTS SIMILAR TO THIS OVER THE CWA OVERNIGHT.
SEVERE THREAT STILL LOOKS IMPRESSIVE ESPECIALLY CONSIDERING SHEAR AND
INSTABILITY HAVE OVERACHIEVED FROM WHAT WAS EXPECTED. BETTER
WARMTH/MOISTURE HAS YIELDED CAPES OVER 1000 J/KG ALONG THE MS RIVER
AHEAD OF THE SQUALL LINE LATE THIS AFTERNOON. ALSO...0-1KM BULK SHEAR
VALUES IMMEDIATELY AHEAD OF THE LINE HAVE MAXIMIZED AT 40 TO 50
KNOTS. WHILE CELLS HAVE JUST STARTED MOVING INTO THE AREA...HAVE
ALREADY NOTICED THE PREPONDERANCE WANTING TO ROTATE AS WOULD BE
EXPECTED. EXPECT THIS TREND TO CONTINUE...AT LEAST THROUGH THE
EVENING WHILE THE GOOD INSTABILITY LASTS.
HAVE OBSERVED 20 TO 30 KNOTS OF WIND ACROSS THE AREA WITH SOME GUSTS
AROUND 35 KNOTS OVER THE DELTA AS 80 DEGREE HEATING HAS CREATED DEEP
MIXING THIS AFTERNOON. WHILE PRESSURE GRADIENT SHOULD REMAIN TIGHT
ENOUGH AHEAD OF SQUALL LINE THIS EVENING FOR SUSTAINED WINDS OF 15 TO
25 KNOTS...BELIEVE THE GUSTS WILL DIMINISH SOMEWHAT WITH THE LOSS OF
HEATING. THUS...WILL LET WIND ADVISORY EXPIRE AT 00Z.
THE HEAVY RAINFALL SHOULD BE COMING TO AN END OVER WESTERN SECTIONS
TOWARD DAWN...BUT LINGER IN THE EAST THROUGH WEDNESDAY MORNING.
CLOUDS WILL QUICKLY MOVE OUT BEHIND THE RAIN WITH THE ENTIRE AREA
BEING CLEAR BY SUNSET WEDNESDAY.
OTHER THAN A FEW LIGHT SHOWERS WITH A PASSING WEAK DISTURBANCE
SATURDAY...DRY WEATHER WILL PREVAIL THROUGH THE PERIOD IN THE
DOMINANT ZONAL FLOW PATTERN./26/
&&
.AVIATION...WINDS WILL REMAIN RATHER GUSTY THROUGH THE NIGHT THE
WITH GUSTS OVER 30 KT POSSIBLE. LOWER STRATUS WILL FILL IN ACROSS
THE REGION BRINGING MVFR/IFR CIGS. A LINE OF TSRA WILL PUSH WEST TO
EAST CROSS THE REGION, REACHING THE I-55 CORRIDOR AROUND MIDNIGHT
AND THE I-59 CORRIDOR IN THE EARLY MORNING HOURS WED. SEVERE WIND
GUSTS AND A FEW TORNADOES WILL BE POSSIBLE ALONG THIS LINE. VISBYS
WILL BE SIGNIFICANTLY REDUCED AT TIMES IN +TSRA. IFR/MVFR CONDITIONS
WILL PERSIST ACROSS MUCH OF THE REGION INTO WED MORNING BEHIND THE
LINE DUE TO LINGERING LOW STRATUS. /17/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 56 66 44 69 / 100 52 6 8
MERIDIAN 61 61 43 69 / 99 98 8 8
VICKSBURG 54 66 43 69 / 100 22 6 9
HATTIESBURG 63 62 46 71 / 100 95 9 3
NATCHEZ 54 68 46 70 / 100 21 6 6
GREENVILLE 52 63 46 66 / 100 19 6 10
GREENWOOD 55 64 44 68 / 100 34 6 8
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR MSZ018-019-
025>066-072>074.
LA...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR LAZ007>009-015-
016-023>026.
AR...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR ARZ074-075.
&&Hazardous weather outlook, Nov 17, 7:27 PM CST, 8 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 727 PM CST TUE NOV 17 2015 ARZ074-075-LAZ007>009-015-023-024-MSZ018-019-034-190130- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- FRANKLIN LA-CATAHOULA-BOLIVAR-SUNFLOWER-WASHINGTON- 727 PM CST TUE NOV 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND NORTHWEST MISSISSIPPI. .DAY ONE...TONIGHT AND WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY. LAZ016-025-026-MSZ025>030-032-033-035>038-040>045-047>050-053>056- 059>064-190130- MADISON LA-TENSAS-CONCORDIA-LEFLORE-GRENADA-CARROLL-MONTGOMERY- WEBSTER-CLAY-CHOCTAW-OKTIBBEHA-HUMPHREYS-HOLMES-ATTALA-WINSTON- ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-WARREN-HINDS- RANKIN-SCOTT-CLAIBORNE-COPIAH-SIMPSON-SMITH-JEFFERSON-ADAMS- FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS- 727 PM CST TUE NOV 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...AND CENTRAL AND SOUTH MISSISSIPPI...NORTH CENTRAL MISSISSIPPI... NORTHEAST MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI...AND SOUTHWEST MISSISSIPPI. .DAY ONE...TONIGHT AND WEDNESDAY TORNADOES THREAT...LIMITED TIMING...TONIGHT SEVERE THUNDERSTORMS THREAT...ELEVATED TIMING...TONIGHT FLOODING THREAT...ELEVATED TIMING...TONIGHT A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL PUSH EASTWARD ACROSS THE AREA THIS EVENING. DAMAGING WINDS OF 60 TO 70 MPH ARE POSSIBLE WITH THESE STORMS...AND A TORNADO CANNOT BE RULED OUT. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) IN ADDITION...HEAVY RAINFALL OF 2 TO 4 INCHES WITH LOCALLY HIGHER AMOUNTS WILL MAKE FLASH FLOODING POSSIBLE TONIGHT. A FLASH FLOOD WATCH IS IN EFFECT. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT. MSZ031-039-046-051-052-057-058-065-066-072>074-190130- LOWNDES-NOXUBEE-KEMPER-NEWTON-LAUDERDALE-JASPER-CLARKE-COVINGTON- JONES-MARION-LAMAR-FORREST- 727 PM CST TUE NOV 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL AND SOUTHEAST MISSISSIPPI. .DAY ONE...TONIGHT AND WEDNESDAY FLOODING THREAT...ELEVATED TIMING...TONIGHT THROUGH WEDNESDAY TORNADOES THREAT...LIMITED TIMING...TONIGHT SEVERE THUNDERSTORMS THREAT...ELEVATED TIMING...TONIGHT A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL MOVE EASTWARD ACROSS THE AREA EARLY WEDNESDAY MORNING. DAMAGING WINDS OF 60 TO 70 MPH ARE POSSIBLE WITH THESE STORMS...AND A TORNADO CANNOT BE RULED OUT. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) IN ADDITION...HEAVY RAINFALL OF 2 TO 4 INCHES WITH LOCALLY HIGHER AMOUNTS WILL MAKE FLASH FLOODING POSSIBLE ACROSS THE AREA EARLY WEDNESDAY MORNING. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT. DL && ...HAZARD LEGEND... *TORNADOES* EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR GREATER. SIGNIFICANT...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR GREATER. ELEVATED...CONFIDENT IN TORNADOES. LIMITED...TORNADOES POSSIBLE. *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. *FLOODING* EXTREME...CONFIDENT IN SIGNIFICANT FLOODING. SIGNIFICANT...SIGNIFICANT FLOODING POSSIBLE. ELEVATED...CONFIDENT IN FLOODING. LIMITED...FLOODING POSSIBLE. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE NWS JAN TROPICAL PAGE... WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL NATIONAL HURRICANE CENTER HOME PAGE... WWW.NHC.NOAA.GOV/ FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, Nov 18, 2:51 AM CST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
251 AM CST WED NOV 18 2015
MSZ039-046-051-052-180930-
NOXUBEE MS-NEWTON MS-LAUDERDALE MS-KEMPER MS-
251 AM CST WED NOV 18 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN
LAUDERDALE... SOUTHEASTERN NEWTON...KEMPER AND NOXUBEE COUNTIES
UNTIL 330 AM CST...
AT 250 AM CST...METEOROLOGISTS WERE TRACKING A LINE OF STRONG
THUNDERSTORMS EXTENDING FROM 6 MILES SOUTHEAST OF MILLCREEK TO
PRESTON TO 7 MILES NORTH OF ROSE HILL...AND MOVING NORTHEAST AT 45
MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
STRONG THUNDERSTORMS WILL BE NEAR...
PRESTON...GHOLSON AND MASHULAVILLE AROUND 255 AM CST.
MERIDIAN...SUQUALENA...NELLIEBURG AND DUFFEE AROUND 310 AM CST.
MACON AND COLLINSVILLE AROUND 315 AM CST.
MARTIN AROUND 320 AM CST.
BROOKSVILLE...DALEVILLE AND PRISMATIC AROUND 325 AM CST.
LIBERTY...DEERBROOK AND BLACKWATER AROUND 330 AM CST.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE CHUNKY AND
SHUQUALAK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3262 8856 3222 8893 3223 8900 3283 8884
3293 8888 3293 8881 3326 8881 3329 8880
3329 8838
TIME...MOT...LOC 0850Z 215DEG 40KT 3308 8887 3289 8880 3225 8897
BYBLocal storm report, Nov 18, 3:14 AM CST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
314 AM CST WED NOV 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 AM TORNADO 5 SE ZAMA 32.93N 89.32W
11/18/2015 LEAKE MS EMERGENCY MNGR
TIN ROOF WAS MOSTLY BLOWN OFF A HOME AND INTO HIGHWAY 25.
THIS OCCURRED JUST SOUTH OF THE ATTALA LINE IN NORTHEAST
LEAKE COUNTY.
&&
DCOXLocal storm report, Nov 18, 3:24 AM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
324 AM CST WED NOV 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM TSTM WND DMG NATCHEZ 31.55N 91.39W
11/17/2015 ADAMS MS LAW ENFORCEMENT
A FEW TREES DOWN IN AND AROUND NATCHEZ.
&&
DCOXLocal storm report, Nov 18, 3:31 AM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
331 AM CST WED NOV 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 PM FLASH FLOOD VIDALIA 31.57N 91.44W
11/17/2015 CONCORDIA LA LAW ENFORCEMENT
REPORT OF SOME ROAD FLOODING IN VIDALIA.
&&
DCOXSpecial weather statement, Nov 18, 3:31 AM CST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
331 AM CST WED NOV 18 2015
MSZ046-052-057-058-066-181015-
JASPER MS-CLARKE MS-LAUDERDALE MS-JONES MS-KEMPER MS-
331 AM CST WED NOV 18 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT LAUDERDALE...EASTERN
KEMPER... NORTHEASTERN JONES...SOUTHEASTERN JASPER AND CLARKE
COUNTIES UNTIL 415 AM CST...
AT 330 AM CST...METEOROLOGISTS WERE TRACKING A LINE OF STRONG
THUNDERSTORMS EXTENDING FROM NEAR DE KALB TO TUCKERS CROSSING...AND
MOVING NORTHEAST AT 25 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
STRONG THUNDERSTORMS WILL BE NEAR...
DE KALB AROUND 335 AM CST.
SANDERSVILLE AROUND 350 AM CST.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE PACHUTA...SCOOBA...
PINEVIEW AND SHUBUTA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3262 8838 3185 8868 3183 8894 3162 8894
3152 8917 3286 8865 3293 8855 3293 8835
TIME...MOT...LOC 0930Z 237DEG 21KT 3282 8863 3163 8909
BYBLocal storm report, Nov 18, 3:35 AM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
335 AM CST WED NOV 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 AM LIGHTNING MONTICELLO 31.55N 90.11W
11/18/2015 LAWRENCE MS LAW ENFORCEMENT
HOUSE STRUCK BY LIGHTNING ON CARMEL-NEW HOPE RD.
&&
DCOXThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 17, 6:37 PM CST | Severe Thunderstorm Warning | JAN | Adams | 68 min |
| Nov 17, 6:41 PM CST | Special Weather Statement | JAN | Warren | 49 min |
| Nov 17, 7:18 PM CST | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey, Warren | 28 min |
| Nov 17, 7:40 PM CST | Severe Thunderstorm Warning | JAN | Adams, Jefferson | 35 min |
| Nov 17, 8:08 PM CST | Severe Thunderstorm Warning | JAN | Claiborne, Jefferson | 52 min |
| Nov 17, 8:40 PM CST | Special Weather Statement | JAN | Humphreys, Leflore | 35 min |
| Nov 17, 8:52 PM CST | Special Weather Statement | JAN | Jefferson | 23 min |
| Nov 17, 9:02 PM CST | Severe Thunderstorm Warning | JAN | Claiborne, Copiah, Hinds, Jefferson, Warren | 58 min |
| Nov 17, 9:16 PM CST | Tornado Warning | JAN | Hinds, Warren | 29 min |
| Nov 17, 9:18 PM CST | Flash Flood Warning | JAN | Humphreys, Issaquena, Sharkey, Warren, Washington, Yazoo | 6 hr |
| Nov 17, 9:37 PM CST | Tornado Warning | JAN | Hinds, Madison | 38 min |
| Nov 17, 9:38 PM CST | Flash Flood Warning | JAN | Adams, Claiborne, Franklin, Jefferson | 4 hr |
| Nov 17, 10:00 PM CST | Tornado Warning | JAN | Madison, Yazoo | 31 min |
| Nov 17, 10:03 PM CST | Tornado Warning | JAN | Franklin, Lincoln | 45 min |
| Nov 17, 10:17 PM CST | Special Weather Statement | JAN | Copiah, Rankin, Simpson | 43 min |
| Nov 17, 10:29 PM CST | Severe Thunderstorm Warning | JAN | Attala, Holmes | 46 min |
| Nov 17, 10:33 PM CST | Special Weather Statement | JAN | Madison | 42 min |
| Nov 17, 10:37 PM CST | Severe Thunderstorm Warning | JAN | Copiah, Simpson | 53 min |
| Nov 17, 10:40 PM CST | Severe Thunderstorm Warning | JAN | Rankin | 65 min |
| Nov 17, 10:53 PM CST | Tornado Warning | JAN | Rankin | 39 min |
| Nov 17, 11:09 PM CST | Tornado Warning | JAN | Rankin | 23 min |
| Nov 17, 11:37 PM CST | Tornado Warning | JAN | Rankin, Scott | 23 min |
| Nov 17, 11:58 PM CST | Tornado Warning | JAN | Leake, Scott | 47 min |
| Nov 18, 12:14 AM CST | Flash Flood Warning | JAN | Copiah, Franklin, Hinds, Lawrence, Lincoln, Rankin and 1 more | 4 hr |
| Nov 18, 12:22 AM CST | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence, Marion | 35 min |
| Nov 18, 12:22 AM CST | Tornado Warning | JAN | Attala, Leake, Neshoba, Winston | 38 min |
| Nov 18, 12:33 AM CST | Special Weather Statement | JAN | Choctaw, Clay, Oktibbeha, Webster | 42 min |
| Nov 18, 12:36 AM CST | Severe Thunderstorm Warning | JAN | Clay, Webster | 39 min |
| Nov 18, 12:46 AM CST | Tornado Warning | JAN | Choctaw, Oktibbeha, Winston | 44 min |
| Nov 18, 12:50 AM CST | Severe Thunderstorm Warning | JAN | Simpson, Smith | 40 min |
| Nov 18, 1:33 AM CST | Special Weather Statement | JAN | Clay, Oktibbeha | 42 min |
| Nov 18, 1:34 AM CST | Areal Flood Warning | JAN | Adams, Claiborne, Franklin, Jefferson | 6 hr |
| Nov 18, 2:51 AM CST | Special Weather Statement | JAN | Kemper, Noxubee | 39 min |
| Nov 18, 3:26 AM CST | Severe Thunderstorm Warning | JAN | Lowndes, Noxubee | 64 min |
| Nov 18, 3:31 AM CST | Special Weather Statement | JAN | Clarke, Kemper, Lauderdale | 44 min |
| Nov 18, 3:55 AM CST | Tornado Warning | JAN | Lowndes | 24 min |
| Nov 18, 4:13 AM CST | Severe Thunderstorm Warning | JAN | Kemper, Noxubee | 29 min |
| Nov 18, 10:38 AM CST | River Flood Warning | JAN | Leake | 3 days |
| Nov 18, 10:40 AM CST | River Flood Warning | JAN | Jones | 56 hr |
| Nov 18, 10:41 AM CST | River Flood Warning | JAN | Clarke | 72 hr |
| Nov 18, 10:43 AM CST | River Flood Warning | JAN | Attala, Holmes | 4 days |
| Nov 18, 10:43 AM CST | River Flood Warning | JAN | Madison, Yazoo | 70 hr |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.